MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +8; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 22 MM +8; PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED OR NON-POROUS
Catalog Number 71342208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery due to multiple dislocations following primary hip arthroplasty.Surgeon found r3 cup stable and well fixed.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, based on the limited information provided, the root cause of the traumatic dislocation cannot be determined; however, the lateralized stem, probable gross instability, and dislocation were contributing factors to the (3rd) right tha revision.The patient impact beyond the probable pain and revision procedure itself cannot be concluded.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
OXINIUM FEM HD 12/14 22 MM +8
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAINED,METAL/CERAMIC/POLYMER,CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7281021
Report Number1020279-2018-00203
Device Sequence Number19171160
Product Code LZO
UDI-Device Identifier03596010488886
UDI-Public03596010488886
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2023
Device Catalogue Number71342208
Device Lot Number13GM14441
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;